Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest medication with less side effects for MS

Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 5341 Questions

default
Posted on Sat, 30 Nov 2013 in Multiple Sclerosis
Question: I hope you can, I am trying to decide which meds to take for MS they all seem to have crazy side effects. Wondering which is best and has the least side effects.
doctor
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer: Please refer to the following answer... Detailed Answer: Hi, First, bare in mind that all medications have their own side effects. When a doctor describes a medications, he/she will put in a balance the benefits and side effects. So, we doctors will consider if the benefits you will get from taking such drug is higher than the side effects it might cause; then, we prescribe it for that particular patient. Now, with regards to the MS medications, they are used for 2 reasons: 1. to treat the attack 2. to reduce the progression of the disease. The neurologist will decide the right treatment after physical evaluation. Hope it answered to your inquiry! If you have more questions, feel free to contact me again! Dr.Sejdini
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Albana Sejdini 19 hours later
Hi, my Doctor is going to treat the progression of the MS, but has given me a list of many meds to choose from I am just wondering which meds you think treat the disease better and with less side effects. I have checked into all of them but would like a second opinion, my Doctor has left me to decide which I think is best for me, which is good but I only know what I have read about them.So again I am just asking which meds would you prescribe for the progression of this disease to your patient ?? thanks.
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Please refer to the following suggestions... Detailed Answer: Hi my dear, Thank you for asking back. If you doctor has given to you the list of meds to choose, could you please upload and send this list to me? I usually evaluate the health condition of my patients together with evaluating the severity of the MS disease before deciding for the meds. The primary drugs I usually prescribe in close collaboration to the neurologist is the interferon-therapy. As it carries the risk of liver damage, we closely evaluate the health condition of our patients. Looking forward to have the list of meds your doctor gave to you to help you further. Dr.Sejdini
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
default
Follow up: Dr. Albana Sejdini 1 hour later
I have received your reply, and I appreciate the answer, was just wanting to know which you usually would prescribe. My Dr. mentioned that one also gave info on it, but said that is the one he doesn't like because many of his patients become depressed along with the damage to the liver. I thank you again for your time and answer. XXXXXXX
doctor
Answered by Dr. Albana Sejdini 41 minutes later
Brief Answer: Please follow the answer below... Detailed Answer: Hi XXXXXXX Thank you for writing back. Please bare in mind that usually, patients with chronic diseases as you, do get depressed for 2 main reasons : 1. the illness itself 2. the medications they use. That's why I (and all my colleagues) evaluate the current health condition of our patients. If the benefits we get are greater than the side effects, we go ahead with that specific drug (interferon in our case). However, as mentioned earlier, we keep evaluating the liver damages through blood tests regularly. Once we notice undesirable changes, we stop that drug and discuss for another one. Copaxone injections is the next choice, while monitoring heart problems. This is the strategy we generally follow in our clinics. Once again, everything depends on the patient's health condition and disease progress. This is the reason I strongly suggest to be in close contact with your doctor. Thank you for sharing with us your concern! Wish you health and good luck! Dr.Sejdini
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication

Recent questions on  Copaxone

doctor1 MD

Copaxone for MS can cause palpitations and tight chest, will it cause any long term affects to my heart as i have had a heart attack and have atrial fibrillation?

doctor1 MD

Calcium filled nodules on legs the seem to spreading to other parts of the body. My question is why would that happen and how do I stop it? after awhile they become filled with a clear liquid. This in not infectious however I continue to get new...

doctor1 MD

Hello! I have a quick question for you. I have just started to take Copaxone for Remitting Relapsing Multiple Sclerosis and have noticed green stool. Could that be a side effect of the medication or something else? My gallbladder was removed almost 4 years ago too... Thanks for your time,

Amber Gregory

doctor1 MD

is benadryl compatible with copaxone

doctor1 MD

I took Copaxone for 12 yrs. Now my Dr. wants me to try pills for RRMS, the first pills made the inside of my head burn including flushing. Now my Dr. wants me to try new MS pills that may take my hair out. Copaxone worked good for me...I thought. Should I try the new 40mg?

doctor1 MD

Hello. I was dx with RRMS last yr after several years in limbo. I have chronic sinus infections and bronchitis with several bouts of pneumonia. Is the MS causing the issues to worsen and make it harder to recover. I ve been on Copaxone since last Dec.

doctor1 MD

I just received a call from my neuro that my liver functions are elevated and he wants me to stop Copaxone injections for one month. I have MS and have been on Copaxone since 2005. I am also on Estriol 8 mg (I was in a clinical trial) I am doing and feeling great. Bilirubin 1.28 direct .27 indirect 1.01 Otherwise I am very healthy Chloresterol 164 low blood pressure 5 7 137 pounds age 54 and very upset about this. Any thoughts?